MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH TUBING SET; OXYGENATOR, CARDIOPULMONARY BYPASS

MAQUET CARDIOPULMONARY GMBH TUBING SET; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number HLS SET
Medical Device Problem Codes Partial Blockage (1065); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred in usa during treatment.It was reported that the customer had a patient on support which was initiated on (b)(6) 2024.On (b)(6) 2024 the customer detected blood dripping from the sweep gas exhaust port.The hls set was exchanged.Furthermore the customer stated that they modified the circuit to step down to ¼ inch tubing due to the patient size and additionally incorporated a shunt.No harm to any person has been reported.On 2024-09-25 the information was received that the system was crystalloid primed with plasmalyte per protocol around 2024-08-15 ¿ 2024-08-17.The set was not exposed to mechanical stress.No other leaks could be observed.Clots were observed on the arterial face of the oxygenator, as well as fibrin stranding on the venous limb, venous limb connectors, arterial limb and arterial limb connectors.Therefore the set was used for more than 30 days before the leak occurred.As a blood leak represents a risk for the patient and the product was exchanged during treatment, a report is required.Complaint id# (b)(4).
 
Additional Manufacturer Narrative
A follow-up medwatch will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The event occurred in usa during treatment.It was reported that the customer had a patient on support which was initiated on 2024-09-05.On 2024-09-21 the customer detected blood dripping from the sweep gas exhaust port.The hls set was exchanged.Furthermore, the customer stated that they modified the circuit to step down to ¼ inch tubing due to the patient size and additionally incorporated a shunt.No harm to any person has been reported.On 2024-09-25 the information was received that the system was crystalloid primed with plasmalyte per protocol around 2024-08-15 ¿ 2024-08-17.The set was not exposed to mechanical stress.No other leaks could be observed.Clots were observed on the arterial face of the oxygenator, as well as fibrin stranding on the venous limb, venous limb connectors, arterial limb and arterial limb connectors.Therefore, the set was used for more than 30 days before the leak occurred.As a blood leak represents a risk for the patient and the product was exchanged during treatment, a report is required.The affected product was investigated by the getinge laboratory on 2025-04-30 with following conclusion: the failure of the leakage on the gas outlet could be confirmed.The root cause is a fiber delamination within the pur potting.Furthermore, the reported "clotting" could also be confirmed within the investigation.Based on the investigation results the reported failures "leakage gas outlet and clotting" could be confirmed.According to the risk assessment of the hls set advanced, hit set advanced the following root cause can lead to the reported failure "clotting": - too low anticoagulation - too severe anticoagulation - the user omits to apply anticoagulants prior to and during the usage of the hls set.The production records of the affected product were reviewed on 2025-05-12 for the reported failure "clotting".According to the final test results, the modul with lot# 3000370013 and udi# (b)(4).Passed the tests as per specifications.Production related influences are unlikely.The review of scrap, rework, enhancements and design changes were reviewed an no abnormalities in regards to the reported failure were found.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.The review of the non-conformities has been performed for the reviewed time period 2022-09-23 - 2024-06-23.It does not show any non-conformity in regards to the reported failure "clotting".The review of the non-conformities has been performed for the reviewed time period 2022-09-23 - 2024-09-23.It does not show any non-conformity in regards to the reported failure "leakage gas outlet - fiber damage".The complaint information was transferred to the internal nonconformity process (nc) and further investigation steps will be performed within the nc for the reported failure leakage gas outlet due to fiber damage.According to the risk review the reported failure is below the acceptance threshold according to the risk management plan of the hls set.The customer will be informed by the getinge sales and service unit (ssu) to follow the chapter in the instructions for use hls set advanced 5.0 / 7.0 4.1 basic safety instructions do not modify the device 6.2 priming the system it is prescribed that a system that is filled too early (pre-priming) can lead to bacterial growth and leaks, as well as infections in the patient.Pre-priming can also cause tubes to widen, air bubbles to form in the system and air embolism.Therefore, it is stated to only fill the system shortly before use and in accordance with the priming instructions.4.2 safety instructions for the cardiopulmonary bypass either insufficient anticoagulation or lack of anticoagulation may cause thrombus formation within the cardiopulmonary bypass circuit which can lead to inadequate patient support, hemolysis, thrombus formation in the patient, and/or ischemia.Use anticoagulants; e.G., heparin or argatroban.Check the effect of anticoagulants at regular intervals by measuring the act (activated clotting time).Ensure that the act value does not fall below the value which is appropriate for the application.Check the coagulation status of the patient's blood regularly.The customer will be informed about the results by the getinge sales and service unit.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary¿ s trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
Complaint id# (b)(4).

Brand Name
TUBING SET
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key20342572
Report Number8010762-2024-0000469
Device Sequence Number7804996
Product Code DTZ
UDI-Device Identifier04058863076355
UDI-Public(01)04058863076355(11)240301(17)250301(10)3000377161(240)701069077
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K112360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Model NumberHLS SET
Device Catalogue Number701069077
Device Lot Number3000377161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown